Alert archive / Missouri / Heat Advisories in 2021

Heat Advisory 1, NWS St. Louis, MO

June 17, 202115 counties in Illinois; 24 counties in Missouri

NWS St. Louis, MO issued this heat advisory at Jun 17, 2021, 2:12 PM CDT for 15 counties in Illinois; 24 counties in Missouri. It took effect at Jun 18, 2021, 1:00 PM CDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2021, 2:12 PM CDT (19:12 UTC)
In effect from
Jun 18, 2021, 1:00 PM CDT
Expired
Jun 20, 2021, 7:00 PM CDT
In force
54 hr
Issued by
NWS St. Louis, MO
All 39 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 13 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2495 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

094 
WWUS73 KLSX 171912
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
212 PM CDT Thu Jun 17 2021

ILZ058>060-064-065-069-070-074-079-097>102-MOZ026-027-034>036-041-
042-047>052-059>065-072>075-181015-
/O.NEW.KLSX.HT.Y.0001.210618T1800Z-210619T0000Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Pike IL-Calhoun IL-Jersey IL-
Madison IL-Saint Clair-Monroe IL-Shelby MO-Marion MO-Monroe MO-
Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-
Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint
Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-
Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte
Genevieve MO-
Including the cities of Cahokia, Union, Bowling Green, Columbia,
Saint Charles, Alton, Sparta, Centralia, Farmington, Vandalia,
Litchfield, Saint Louis, Jefferson City, Belleville,
Edwardsville, Chester, Hannibal, Fulton, Pittsfield, Mexico,
Sullivan, Washington, and Salem
212 PM CDT Thu Jun 17 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of south central, southwest, and west central 
  Illinois. Portions of central, east central, northeast, and 
  southeast Missouri.

* WHEN...From 1 PM to 7 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

Byrd
8 follow-up statements
619 
WWUS73 KLSX 180327
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
1027 PM CDT Thu Jun 17 2021

ILZ058>060-064-065-069-070-074-079-097>102-MOZ026-027-034>036-041-
042-047>052-059>065-072>075-181830-
/O.CON.KLSX.HT.Y.0001.210618T1800Z-210619T0000Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Pike IL-Calhoun IL-Jersey IL-
Madison IL-Saint Clair-Monroe IL-Shelby MO-Marion MO-Monroe MO-
Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-
Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint
Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-
Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte
Genevieve MO-
Including the cities of Cahokia, Union, Bowling Green, Columbia,
Saint Charles, Alton, Sparta, Centralia, Farmington, Vandalia,
Litchfield, Saint Louis, Jefferson City, Belleville,
Edwardsville, Chester, Hannibal, Fulton, Pittsfield, Mexico,
Sullivan, Washington, and Salem
1027 PM CDT Thu Jun 17 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of south central, southwest, and west central 
  Illinois. Portions of central, east central, northeast, and 
  southeast Missouri.

* WHEN...From 1 PM to 7 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

GKS
911 
WWUS73 KLSX 180822
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
322 AM CDT Fri Jun 18 2021

ILZ058>060-064-065-069-070-074-079-097>102-MOZ026-027-034>036-041-
042-047>052-059>065-072>075-190000-
/O.CON.KLSX.HT.Y.0001.210618T1800Z-210619T0000Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Pike IL-Calhoun IL-Jersey IL-
Madison IL-Saint Clair-Monroe IL-Shelby MO-Marion MO-Monroe MO-
Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-
Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint
Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-
Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte
Genevieve MO-
Including the cities of Cahokia, Union, Bowling Green, Columbia,
Saint Charles, Alton, Sparta, Centralia, Farmington, Vandalia,
Litchfield, Saint Louis, Jefferson City, Belleville,
Edwardsville, Chester, Hannibal, Fulton, Pittsfield, Mexico,
Sullivan, Washington, and Salem
322 AM CDT Fri Jun 18 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM 
CDT THIS EVENING...

* WHAT...Heat index values between 105 and 110 degrees. 

* WHERE...Portions of south central, southwest, and west central 
  Illinois. Portions of central, east central, northeast, and 
  southeast Missouri.

* WHEN...From 1 PM this afternoon to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

Britt
946 
WWUS73 KLSX 182001
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
301 PM CDT Fri Jun 18 2021

ILZ100>102-MOZ061-063>065-191115-
/O.EXT.KLSX.HT.Y.0001.000000T0000Z-210621T0000Z/
Madison IL-Saint Clair-Monroe IL-Saint Charles MO-Saint Louis MO-
Saint Louis City MO-Jefferson MO-
Including the cities of Saint Charles, Cahokia, Alton, Saint
Louis, Belleville, and Edwardsville
301 PM CDT Fri Jun 18 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WHAT...Heat index values up to 107.

* WHERE...In Missouri, Jefferson MO, Saint Charles MO, Saint Louis 
  City MO and Saint Louis MO Counties. In Illinois, Madison IL, 
  Monroe IL and Saint Clair Counties.

* WHEN...Until 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

ILZ058>060-064-065-069-070-074-079-097>099-MOZ026-027-034>036-041-
042-047>052-059-060-062-072>075-190000-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-210619T0000Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Pike IL-Calhoun IL-Jersey IL-
Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain
MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln
MO-Gasconade MO-Warren MO-Franklin MO-Crawford MO-Washington MO-
Saint Francois MO-Sainte Genevieve MO-
Including the cities of Columbia, Pittsfield, Sparta, Litchfield,
Washington, Mexico, Bowling Green, Centralia, Jefferson City,
Salem, Chester, Union, Farmington, Sullivan, Hannibal, Vandalia,
and Fulton
301 PM CDT Fri Jun 18 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 106.

* WHERE...Portions of south central, southwest, and west central 
  Illinois. Portions of central, east central, northeast, and 
  southeast Missouri.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

19
490 
WWUS73 KLSX 190005
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
705 PM CDT Fri Jun 18 2021

ILZ058>060-064-065-069-070-074-079-097>099-MOZ026-027-034>036-041-
042-047>052-059-060-062-072>075-190115-
/O.EXP.KLSX.HT.Y.0001.000000T0000Z-210619T0000Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Pike IL-Calhoun IL-Jersey IL-
Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain
MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln
MO-Gasconade MO-Warren MO-Franklin MO-Crawford MO-Washington MO-
Saint Francois MO-Sainte Genevieve MO-
Including the cities of Columbia, Pittsfield, Sparta, Litchfield,
Washington, Mexico, Bowling Green, Centralia, Jefferson City,
Salem, Chester, Union, Farmington, Sullivan, Hannibal, Vandalia,
and Fulton
705 PM CDT Fri Jun 18 2021

...HEAT ADVISORY HAS EXPIRED...

The threat has ended.

$$

ILZ100>102-MOZ061-063>065-191515-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-210621T0000Z/
Madison IL-Saint Clair-Monroe IL-Saint Charles MO-Saint Louis MO-
Saint Louis City MO-Jefferson MO-
Including the cities of Saint Charles, Cahokia, Alton, Saint
Louis, Belleville, and Edwardsville
705 PM CDT Fri Jun 18 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WHAT...Heat index values up to 107.

* WHERE...In Missouri, Jefferson MO, Saint Charles MO, Saint Louis 
  City MO and Saint Louis MO Counties. In Illinois, Madison IL, 
  Monroe IL and Saint Clair Counties.

* WHEN...Until 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

GKS
039 
WWUS73 KLSX 190804
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
304 AM CDT Sat Jun 19 2021

ILZ100>102-MOZ061-063>065-192315-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-210621T0000Z/
Madison IL-Saint Clair-Monroe IL-Saint Charles MO-Saint Louis MO-
Saint Louis City MO-Jefferson MO-
Including the cities of Saint Charles, Cahokia, Alton, Saint
Louis, Belleville, and Edwardsville
304 AM CDT Sat Jun 19 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WHAT...Heat index values up to 104.

* WHERE...In Missouri, Jefferson MO, Saint Charles MO, Saint Louis 
  City MO and Saint Louis MO Counties. In Illinois, Madison IL, 
  Monroe IL and Saint Clair Counties.

* WHEN...Until 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity for an extended 
  period of time may cause heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

Britt
389 
WWUS73 KLSX 192008
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
308 PM CDT Sat Jun 19 2021

ILZ100>102-MOZ061-063>065-201115-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-210621T0000Z/
Madison IL-Saint Clair-Monroe IL-Saint Charles MO-Saint Louis MO-
Saint Louis City MO-Jefferson MO-
Including the cities of Saint Charles, Cahokia, Alton, Saint
Louis, Belleville, and Edwardsville
308 PM CDT Sat Jun 19 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WHAT...Heat index values up to 102.

* WHERE...In Missouri, Jefferson MO, Saint Charles MO, Saint Louis 
  City MO and Saint Louis MO Counties. In Illinois, Madison IL, 
  Monroe IL and Saint Clair Counties.

* WHEN...Until 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

MRB
976 
WWUS73 KLSX 200848
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
348 AM CDT Sun Jun 20 2021

ILZ100>102-MOZ061-063>065-210000-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-210621T0000Z/
Madison IL-Saint Clair-Monroe IL-Saint Charles MO-Saint Louis MO-
Saint Louis City MO-Jefferson MO-
Including the cities of Saint Charles, Cahokia, Alton, Saint
Louis, Belleville, and Edwardsville
348 AM CDT Sun Jun 20 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values between 100 and 104.

* WHERE...In Missouri, Jefferson MO, Saint Charles MO, Saint Louis 
  City MO and Saint Louis MO Counties. In Illinois, Madison IL, 
  Monroe IL and Saint Clair Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity for this extended 
  period may cause heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

Britt
166 
WWUS73 KLSX 210003
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
703 PM CDT Sun Jun 20 2021

ILZ100>102-MOZ061-063>065-210115-
/O.EXP.KLSX.HT.Y.0001.000000T0000Z-210621T0000Z/
Madison IL-Saint Clair-Monroe IL-Saint Charles MO-Saint Louis MO-
Saint Louis City MO-Jefferson MO-
Including the cities of Saint Charles, Cahokia, Alton, Saint
Louis, Belleville, and Edwardsville
703 PM CDT Sun Jun 20 2021

...HEAT ADVISORY HAS EXPIRED...

The threat has ended as temperatures slowly cool this evening.  Much 
cooler weather is expected for Monday after passage of a cold front.

$$

GKS

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jun 17, 12:53 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 17, 12:53 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1253 PM CDT Thu Jun 17 2021

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 354 AM CDT Thu Jun 17 2021

(Through Tonight)

Multicell clusters of storms are ongoing very early this morning
from Iowa southwestward into northwest Missouri. This activity is
being forced by low-level moisture convergence along with a
shortwave trough moving southward around the periphery of the
mid/upper level ridge. The expectation is for storms to continue
to percolate across the mid-Missouri Valley and move slightly east
of due south with the mean cloud-bearing winds. Two limiting
factors closer to home are weak instability across central and
northeast Missouri as the strong SBCAPE gradient is west of the
CWA. This is likely why storms closest to central Missouri have
weakened over the past 1-2 hours, along with them being outflow
dominant. Cannot rule out a few isolated showers/weak storms
peaking into parts of central Missouri over the next few hours,
but odds have decreased over the past hour or so due to ongoing
weakening.

Any lingering activity near the CWA should be gone by late
morning/early afternoon as the area of 850-hPa moisture
convergence weakens and shifts east with increasing subsidence
aloft associated with the building ridge. Very warm temperatures
are still anticipated for this afternoon as at least partial
sunshine is expected along with increasing low-level warm air
advection. There is some slight uncertainty in temperatures this
afternoon, mainly in central Missouri where mostly cloudy
conditions are forecast from early this morning. With the
assumption that any showers/storms are gone by late morning and
the fact that mid/upper level cloudiness should dissipate with
subsidence later today, I do not believe the morning clouds should
have much of an impact other than maybe knocking a degree or two
off of the highs. The deterministic NBM is on the higher end of
available model guidance, and given the favorable conditions for
warming today, this looked appropriate. This yielded forecast
highs ranging from the low 90s in western Illinois to the mid 90s
west of the Mississippi River. Peak heat index values may briefly
approach the century mark later today in central Missouri where
slightly higher dewpoints will reside.

Very mild conditions are forecast tonight as southerly flow
increases across the mid-Mississippi Valley. Lows tonight are
expected to be in the 70s areawide, which is about 10 degrees above
normal for the date.

(Friday)

***Record-breaking Temperatures Likely Friday***

Not much has changed with respect to the forecast on Friday, with
increasing confidence in highs in the upper 90s to low 100s. Nearly
ideal conditions for a very hot day are still on track, including
850-hPa temperatures of +20 to +24C, plenty of sunshine, dry
antecedent conditions, and a favorable west/southwest wind. Very
little change was made to Friday's high temperatures, with the
warmest conditions roughly along the I-70 corridor beneath the 850-
hPa thermal ridge and where the aforementioned west/southwest winds
will downslope off of the Ozark Plateau. The record highs at
KSTL/KCOU (100F/1953) are in jeopardy, with the St. Louis mark
likely to fall. In terms of heat index values, there remains some
uncertainty with exact dewpoint values. With this forecast package,
continued to leverage the lower dewpoints on the deterministic
ECMWF/CMC which seem to be handling the ongoing dry soil moisture
conditions much better than the GFS/NAM. In other words, while
Friday will undoubtedly be very hot, it will not be too humid,
especially for June standards. Therefore, the heat index shouldn't
be too much higher than the ambient air temperature, with peak
values largely in the 100-105F range. Peak heat index values may be
very close to what was observed this past Saturday, but for vastly
different reasons. Last Saturday was a more typical hot/humid June
day with highs in the low to mid 90s and high humidity whereas
Friday will be much warmer, but also quite a bit less humid. Will
hold off on issuing any heat products with this package given some
lingering uncertainty with exactly what dewpoints will be across the
area Friday afternoon and will let subsequent shifts take a closer
look.

Gosselin

.LONG TERM...  (Friday Night through Wednesday)
Issued at 354 AM CDT Thu Jun 17 2021

(Friday Night - Sunday)

The focus beginning Friday night is on the position of an
approaching cold front and where it stalls early this weekend.
Trends over the past 24-48 hours continue to gradually shift the
placement of where the front stalls further north which is now
likeliest in far northern Missouri into central Illinois. This in
turn has led to an overall decrease in thunderstorm chances
through this weekend, along with warmer temperatures.

The Friday night period remains one to watch for the possibility of
strong to severe thunderstorms. At least a few clusters of storms
are forecast to develop along the boundary, which is most likely
close to the Missouri-Iowa border Friday evening. How widespread
convection gets remains unknown, but better forcing for ascent to
the northeast suggests scattered convection. The atmosphere
continues to favor any storms that do form to become organized,
most likely as multicellular clusters given seasonally strong
deep-layer shear (35-45 knots) and moderate to high instability.
Damaging winds would be the main threat due to copious amounts of
dry air aloft (high DCAPE), with large hail also possible in any
more discrete convection. While at least pockets of strong to
severe storms appear likely Friday night, the uncertainty lies
with where exactly the front will be, because that should
determine where convective initiation occurs. Our far northern CWA
would be most favored (northeast Missouri and west-central
Illinois), but it is also possible that it stays just to our
north.

As mentioned above, the front is now likely to stall out across the
northern CWA on Saturday before retreating poleward as a warm front
Saturday night. Unfortunately, this also shifts the better chances
for showers and storms also further to the north and largely out of
our CWA. In addition, high temperatures are likely to stay in the
90s both days this weekend with Sunday the warmer of the two days.
Dewpoints should remain in the 60s, and could actually mix out a bit
more on Sunday. Therefore, afternoon heat index values each day
should stay mostly in the mid to upper 90s, though values
approaching the century mark appear possible in/around the St. Louis
metro area each afternoon.

(Sunday Night - Wednesday)

Forecast uncertainty remains high with respect to the timing of the
cold front associated with the strong trough digging into the Upper
Midwest Sunday night. There is still approximately a 12-18 hour
difference between the faster GFS (Sunday night) and the ECMWF (late
Monday). Obviously, the timing has huge ramifications on Monday's
temperatures, but particularly for the southeastern half of the CWA.
Due to this uncertainty in timing, left the NBM high temperature
forecast alone with low 80s in northeast Missouri to near 90 degrees
in southeast Missouri and southwest Illinois.

What isn't uncertain is that this front will clear the entire CWA,
it is just a matter of exactly when. Confidence in the strength of
this air mass is also increasing, with the latest NAEFS guidance
showing the midlevel trough swinging through the Upper Midwest to be
very strong (500-hPa heights 2 sigma below normal). In addition, 850-
hPa temperature anomalies are near 10C below normal Tuesday
morning, or below the 10th percentile. Behind the front, well-
below normal temperatures are favored beginning Tuesday. Look for
highs in the 70s to near 80 degrees on Tuesday before a slight
moderation into Wednesday. Overnight lows are forecast to be in
the 50s for a majority of the area both Monday and Tuesday night,
which would be about 10-15 degrees below normal.

Along with the much cooler temperatures behind it, this front should
also serve as the focus for what looks to be a good chance for
showers and thunderstorms. Depending on the timing of the front,
strong/severe storms may also be possible given strong deep-layer
shear and at least moderate instability in place. Regardless of
severity, the large-scale forcing for ascent looks to be on the
strong side so the coverage of storms should be fairly widespread.
In addition, there are signs of post-frontal rainfall as the
midlevel trough amplifies and low/mid level frontogenesis increases.
Given the ongoing very dry conditions so far this month, any
widespread rain would be very beneficial to the region.

Gosselin
&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1250 PM CDT Thu Jun 17 2021

VFR flight conditions expected through the forecast period with
south winds veering to the southwest early Friday and becoming
gusty. Otherwise, low level winds will pickup tonight, so
increasing chances for LLWS at KUIN, KCOU and KJEF. So added
mention at these sites between 09z and 14z Friday.

Byrd
&&

.CLIMATE...
Issued at 258 PM CDT Wed Jun 16 2021

Record Highs:

   Thu 6/17    Fri 6/18

STL 99(1944)  100(1953)

COU 101(1918) 100(1953)

UIN 103(1918)  99(1913)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 17, 4:16 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
416 AM CDT Thu Jun 17 2021

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-180930-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
416 AM CDT Thu Jun 17 2021

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible this morning across portions of
central and northeast Missouri.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms across parts of the region
Friday afternoon through Monday night. A few thunderstorms may be
strong to severe Friday night across portions of northeast Missouri
and west-central Illinois. Damaging winds are the primary threat.

Dangerous heat is possible in east-central and central Missouri
as well as southwest Illinois on Friday afternoon as peak heat index
values of 100-105F are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Gosselin

Nearby

Heat Advisories in Missouri, 2021Heat Advisories in Illinois, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.